# SDR 2006FA0000244

- Difficulty date: February 10, 2006
- Submitted: March 21, 2006
- Operation: General aviation
- Aircraft: N3533U
- Make and model: Cessna 172S
- Aircraft serial: 172S8890
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Flap
- Part number: 052390138
- Part serial: 008433
- Condition: Cracked
- Location: Wings
- Part time: 1,200 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

AIRCRAFT CAME IN FOR AN ANNUAL INSPECTION, DAMAGE TO THE FLAPS WERE FOUND DURING ROUTINE INSPECTION PROCESS.  RT FLAP HAD CRACKS RADIATING OUT FROM RIVETS ON LOWER T/E SKIN, PLUS CRACKS RADIATING OUT FROM L/E SKIN, ON BOTTOM OF FLAP, IB OF MOUNTING BRACKET.  DAMAGE DESCRIBED WAS ON RT FLAP.  LT FLAP HAD SAME DAMAGE, ONLY LESS SEVERE.  THE PROBABLE CAUSE WAS SUSPECTED TO BE CAUSED FROM LOWERING THE FLAPS AT TOO HIGH AN AIRSPEED.  FLIGHT DEPARTMENT CHAIRMAN AGREED TO DISCUSS THIS POSSIBLE PROBLEM WITH THE OTHER FLIGHT INSTRUCTORS, SO THEYY CAN DISCUSS THE PROBLEM WITH THEIR STUDENTS.  (K)
